Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: My effexor experience anonymoose

Posted by anonymoose on November 23, 2007, at 11:16:49

In reply to Re: My effexor experience Teddyk, posted by anonymoose on November 23, 2007, at 11:05:04

Whoops, I just realized- splitting the capsules probably doesn't kill the time-release action so much as chewing on the granules does. I do remember the literature recommended taking the granules with applesauce if you do split the caps, though probably more to avoid stomach upset than anything.

Nevertheless, I'd still recommend as gradual a downward titration as possible to minimize withdrawal side effects. Feel free to babblemail me if you have any other questions.

> I was on Effexor for about two years, and while it did help keep dark, depressive/anxious moods at bay, it also killed what little motivation I had left at the time. I tried all doses between 37.5 and 375, and whatever weak dopaminergic effects it may have had were completely undone by the negative side effects of its serotonergic and noradrenergic action (which I didn't need).
>
> I've had a taste of the dreaded Effexor withdrawal. One time I was on travel and forgot my meds. After 3 days I got the brain shivers. When I did finally decide to discontinue the Effexor, I did the same thing you did by splitting the 37.5mg capsules and titrating downward with smaller and smaller doses of the granules.
>
> I suspect you'll have better results with a more gradual titration of the Effexor granules. I'm assuming you have the 37.5mg Effexor XR capsules. Keep in mind by splitting the capsules you kill the time-release action. So you're not getting a time-released 18.75mg, you're getting it all in an instant hit. Probably not the best for a smooth withdrawal.
>
> I had plenty Effexor to waste, so what I did was empty out the 37.5mg capsule, put half the granules back in, close the capsule back up, and then take that new smaller dose with a the timed-release action intact. Over the course of a week I took smaller and smaller doses with the XR caps intact until I was off it completely. All in all my discontinuation experience wasn't that bad.
>
> Again, my recommendation would be to try for as SMOOTH and GRADUAL a downward titration as possible. Best of luck to you.
>
>


Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:anonymoose thread:796644
URL: http://www.dr-bob.org/babble/20071115/msgs/796673.html